Europhys. Lett.
Volume 66, Number 5, June 2004
Page(s) 617 - 623
Section General
Published online 01 May 2004
Europhys. Lett., 66 (5) , pp. 617-623 (2004)
DOI: 10.1209/epl/i2003-10258-0

A nonlinear geometric equation related to electrodynamics

De-Xing Kong

Department of Mathematics, Shanghai Jiao Tong University - Shanghai 200030, PRC

(Received 21 November 2003; accepted 2 April 2004)

We introduce a nonlinear geometric equation (NGE) related to electrodynamics, which governs the time-like extremal surfaces in (2+n)-dimensional Minkowski space. We study some interesting properties enjoyed by the NGE, and present an explicit exact representation, involving two independent arbitrary functions, of general solution. Finally, we discuss the mechanism of the formation of singularities of the NGE.

02.30.Jr - Partial differential equations.
03.50.De - Classical electromagnetism, Maxwell equations.
03.50.-z - Classical field theories.

© EDP Sciences 2004